Follow
Share

She was on thyroid, b. p., anti-depressant. She has severe nerve damage from the shingles. Now she is in agony!

This question has been closed for answers. Ask a New Question.
Find Care & Housing
JEANNEGIBBS (GREAT ANSWER):

I imagine that the doctor is trying to control her pain level. Have you reported that she is still in agony? This must be so hard for you to watch! My heart goes out to you. Is Mom living in her home, or your home, or a care center, or what?
Helpful Answer (0)
Report

Is she on Hospice?

Check with the Doctor that is in charge to see whom is entitled to get this information.

I think that there was perhaps a reason for this by the Dr., and/or the mother is confused.

That being said, hang in there. My husband had shingles at 64, and he is of sound mind, and body.

The shingles is very very painful depending on the person and where someone gets them. They can move into the nerves, and cause neuropathy.

It is hard, but ask the questions, get the correct answers from the appropriate people, and the Doctor should be able to assist you to whom can get the information on your mother, "the person that has the Health Care Proxy"

Best of luck.
Helpful Answer (0)
Report

beanprod, talk to the person who has the Health Care Proxy. Either mom is not remembering correctly, or she is on Hospice care.
Helpful Answer (0)
Report

They had wanted to stop all my mom's other meds for hospice besides just pain and nausea meds, assuming that anything prolonging life was no longer desired, but I had them continue her thyroid and insulin, and even her Sinemet because it helped her function better and we were determined to squeeze out that last drops of lemonade from the lemons that life had given us. You should probably be able to insist on having more of a say so. But, shingles does hurt like h*ll and treating that would certainly be top priority. Stopping the antidepressant suddenly seems like a questionable move, as many of them have a positive effect on pain as well as on well-being, but there may be some reason depending which antidepressant it was.
Helpful Answer (1)
Report

The director of nursing should be able to answer your questions.
Helpful Answer (2)
Report

Thanks. Mom is in a nursing home. The Dr. won't speak to me directly,(it's the n. h. Dr.) Mom has been there for 7 years.
Helpful Answer (0)
Report

Have you asked the doctor for the reasons? That would be the approach most likely to give you accurate information.

I imagine that the doctor is trying to control her pain level. Have you reported that she is still in agony? This must be so hard for you to watch! My heart goes out to you. Is Mom living in her home, or your home, or a care center, or what?

Your profile says that Mom has dementia. Is this a recent diagnosis?

We switched doctors to a wonderful geriatrician when my husband was diagnosed with dementia. The first thing she did was take him off virtually all his meds except what the neurologist prescribed for the dementia. She wanted to see more clearly how he responded to those drugs and how fast he was declining with the dementia, etc. She did eventually add back nearly all the meds he had been taking, when it was clear that he was not at end stage.

I don't know why your mom's doctor took that action, but I'd sure ask the doctor!

I sure hope the agony of the shingles can be brought under control.
Helpful Answer (0)
Report

Call him and ask him why. I can understand holding the bp meds but not the others. You have to be proactive.Keep asking why until you get an answer that makes sense. Is she now on hospice?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.